Alert archive / Ohio / Special Weather Statements in 2016
Special Weather Statement, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this special weather statement at Mar 28, 2016, 1:49 AM EDT for Carroll County, Harrison County, Tuscarawas County, Ohio. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2016, 1:49 AM EDT (05:49 UTC)
- Expired
- Mar 28, 2016, 2:45 AM EDT
- In force
- 56 min
- Issued by
- NWS Pittsburgh, PA
Counties Carroll County, OH, Harrison County, OH, Tuscarawas County, OH
The radar
The Pittsburgh radar (KPBZ), 85 km from the middle of the area, began a volume at 05:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 5.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 2208 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
050
WWUS81 KPBZ 280549
SPSPBZ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
149 AM EDT MON MAR 28 2016
OHZ039>041-048-049-280645-
COLUMBIANA-COSHOCTON-HARRISON-TUSCARAWAS-CARROLL-
149 AM EDT MON MAR 28 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT TUSCARAWAS...EASTERN
COSHOCTON...WESTERN COLUMBIANA...CARROLL AND HARRISON COUNTIES...
AT 147 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM MOUNT EATON TO 6 MILES SOUTH OF
FARMERSTOWN TO 6 MILES SOUTH OF WEST LAFAYETTE. MOVEMENT WAS EAST AT
50 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NEW PHILADELPHIA...DOVER...SALEM...UHRICHSVILLE...CADIZ...CARROLLTON...
FREEPORT...NEWCOMERSTOWN...MINERVA...DENNISON...STRASBURG...WEST
LAFAYETTE...SUGARCREEK...AUGUSTA...SALINEVILLE...GNADENHUTTEN...MALVERN...
TUSCARAWAS...BOLIVAR AND HOPEDALE.
THIS INCLUDES INTERSTATE 77 IN OHIO BETWEEN MILE MARKERS 60 AND 95.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4045 8182 4045 8167 4063 8167 4067 8146
4065 8124 4072 8124 4073 8109 4090 8108
4090 8090 4093 8089 4093 8083 4060 8084
4056 8086 4056 8092 4047 8094 4043 8094
4042 8086 4020 8088 4021 8176 4034 8183
TIME...MOT...LOC 0547Z 251DEG 40KT 4067 8172 4037 8174 4018 8174
$$
TAXWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this special weather statement went out at Mar 28, 1:28 AM EDT, 21 minutes earlier.
Area forecast discussion, Mar 28, 1:28 AM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 128 AM EDT MON MAR 28 2016 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL CROSS THE AREA IN ASSOCIATION WITH A COLD FRONT THROUGH THE MORNING. HIGH PRESSURE WILL FOLLOW AFTER TODAY PROVIDING DRY CONDITIONS THROUGH MIDWEEK. && .NEAR TERM /THROUGH TONIGHT/... ONGOING CONVECTION TO OUR WEST IN ASSOCIATION WITH AN EASTWARD STREAKING COLD FRONT WILL MOVE INTO THE AREA WITHIN THE NEXT HOUR OR SO. A NEGATIVELY-TILTED MID-LEVEL SHORT WAVE TROUGH IS ENHANCING MID-LEVEL SUPPORT FOR ASCENT AND INSTABILITY AHEAD OF THE FRONT. MODEL SOUNDINGS SUGGEST AMPLE 0-6 KM SHEAR OF 50-60 KTS SHOULD CONTINUE OVERHEAD HEAD OF THE FRONT WITH A FAIRLY STRONG LOW LEVEL JET CROSSING THE AREA. THIS WILL ALLOW FOR WIND GUSTS WITH THE FRONTAL PASSAGE OF AROUND 40 MPH AS IS CROSSES THE AREA AND SOME HIGHER MOMENTUM MIXES DOWN CONVECTIVELY. HOWEVER...INSTABILITY WILL GREATLY START TO WANE AS THE FRONT PUSHED TOWARD THE NORTHERN PANHANDLE OF WEST VIRGINIA. A NOMINAL THUNDER MENTION WAS MAINTAINED...BUT THUNDER COVERAGE SHOULD BECOME MUCH MORE SPOTTY BY MORNING. TEMPERATURES WILL REMAIN RATHER WARM FOR THIS TIME OF THE YEAR AHEAD OF THE FRONT...WITH RAPID COOLING BEHIND IT. SOME AREAS MAY WELL EXPERIENCE FALLING TEMPERATURES DURING THE AFTERNOON ON MONDAY AS MUCH COLDER AIR FILTERS INTO THE REGION. THIS IS AS 850 MB TEMPERATURES FALL FROM THEIR SUNDAY PEAKS OF ROUGHLY +12C TO THEIR MONDAY AFTERNOON VALUES OF MORE LIKE -2C. CERTAINLY A NEW WEATHER REGIME WILL BE IN PLACE. FRIES && .SHORT TERM /TUESDAY THROUGH WEDNESDAY/... SUBSIDENCE IS EXPECTED TO BUILD OVER THE AREA BY TUESDAY TO BREAK OUT A STRATOCU DECK AND SUPPORT BENIGN WEATHER CONDITIONS. UPPER LEVEL RIDGING AND ENHANCING SURFACE HIGH PRESSURE WILL REBOUND TEMPERATURES TO ABOVE NORMAL ON WEDNESDAY VIA SOUTHWEST FLOW. MOISTURE IS THEN FORECAST TO INCREASE AHEAD OF AN APPROACHING WARM FRONT. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... A BROAD UPR TROF IS PROGGED TO MOVE OUT OF THE UPR MIDWEST BY LATE WEEK...AND PERSIST OVER THE NE CONUS THROUGH THE WEEKEND. PERIODIC SHOWER CHCS AND DECREASING TEMPS ARE EXPECTED IN THIS PATTERN. TEMPS SHOULD START OUT ABV SEASONAL LVLS...COOLING TO 15 TO 20 DEG BELOW AVG BY SUN. A FEW SNOW SHOWERS ARE PSBL BY SUN ALSO AS THE COLDEST AIR APPROACHES IN NW FLOW. THE LONG TERM FCST WAS CONSTRUCTED USING ADJUSTED SUPERBLEND GUIDANCE TO SMOOTH OUT OPERATIONAL MODEL DIFFERENCES/UNCERTAINTY. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... CONVECTIVE LINE OF SHOWERS AND THUNDERSTORMS HAS ENTERED THE WESTERN PORTIONS OF THE AREA AROUND KZZV AS OF 05Z. THIS WILL PROCEED EASTWARD WHILE THUNDERSTORMS GRADUALLY WEAKEN. HOWEVER...A PERIOD OF HEAVY RAIN SHOWERS WILL BE LIKELY AT ALL SITES AS IT CROSSES WITH CIG/VIS DETERIORATION TO OR NEAR IFR LIKELY. WINDS WILL TURN QUICKLY GUSTY IN ITS WAKE FROM THE WSW BEFORE TURNING WNW ON MONDAY AFTERNOON. NO IMPROVEMENT IN CIGS IS REALLY EXPECTED ON MONDAY. FRIES .OUTLOOK /MONDAY NIGHT THROUGH FRIDAY/... RESTRICTIONS ARE LIKELY WITH A THU/FRI GREAT LAKES LOW PRESSURE. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Mar 27, 9:20 PM EDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 920 PM EDT SUN MAR 27 2016 MDZ001-PAZ007>009-013>016-020>023-029-031-073>076-WVZ001>004-012-021- 509>514-290130- GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA- BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND- WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON- EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- 920 PM EDT SUN MAR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA...NORTHERN PANHANDLE OF WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ039>041-048>050-057>059-068-069-290130- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE- 920 PM EDT SUN MAR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO. .DAY ONE...TONIGHT. A COLD FRONT WILL ARRIVE LATE TONIGHT BRINGING A MARGINAL THREAT OF SEVERE THUNDERSTORMS. DAMAGING WINDS WOULD BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Mar 28, 12:58 AM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1258 AM EDT MON MAR 28 2016
OHZ048-057-058-280600-
MUSKINGUM-GUERNSEY-COSHOCTON-
1258 AM EDT MON MAR 28 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MUSKINGUM...COSHOCTON
AND NORTHWESTERN GUERNSEY COUNTIES...
AT 1256 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR PATASKALA TO NEAR MILLERSPORT TO
NEAR LANCASTER. MOVEMENT WAS NORTHEAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ZANESVILLE...COSHOCTON...CAMBRIDGE...NEW CONCORD...WEST LAFAYETTE...SOUTH
ZANESVILLE...NORTH ZANESVILLE...DRESDEN...FRAZEYSBURG...PHILO...WARSAW...
PLEASANT GROVE...CONESVILLE...GRATIOT...FULTONHAM...PLAINFIELD...NELLIE...
NORWICH...EAST FULTONHAM AND BRIDGEVILLE.
THIS INCLUDES INTERSTATE 70 IN OHIO NEAR MILE MARKER 143...AND
BETWEEN MILE MARKERS 145 AND 176.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3995 8223 3995 8220 4026 8219 4045 8188
4044 8171 4037 8171 4037 8162 4022 8162
4022 8160 4001 8162 3977 8207 3982 8208
3982 8217 3991 8216 3991 8223
TIME...MOT...LOC 0456Z 231DEG 47KT 3994 8260 3986 8253 3972 8255
TAXSpecial weather statement, Mar 28, 1:49 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
149 AM EDT MON MAR 28 2016
OHZ039>041-048-049-280645-
COLUMBIANA-COSHOCTON-HARRISON-TUSCARAWAS-CARROLL-
149 AM EDT MON MAR 28 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT TUSCARAWAS...EASTERN
COSHOCTON...WESTERN COLUMBIANA...CARROLL AND HARRISON COUNTIES...
AT 147 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM MOUNT EATON TO 6 MILES SOUTH OF
FARMERSTOWN TO 6 MILES SOUTH OF WEST LAFAYETTE. MOVEMENT WAS EAST AT
50 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NEW PHILADELPHIA...DOVER...SALEM...UHRICHSVILLE...CADIZ...CARROLLTON...
FREEPORT...NEWCOMERSTOWN...MINERVA...DENNISON...STRASBURG...WEST
LAFAYETTE...SUGARCREEK...AUGUSTA...SALINEVILLE...GNADENHUTTEN...MALVERN...
TUSCARAWAS...BOLIVAR AND HOPEDALE.
THIS INCLUDES INTERSTATE 77 IN OHIO BETWEEN MILE MARKERS 60 AND 95.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4045 8182 4045 8167 4063 8167 4067 8146
4065 8124 4072 8124 4073 8109 4090 8108
4090 8090 4093 8089 4093 8083 4060 8084
4056 8086 4056 8092 4047 8094 4043 8094
4042 8086 4020 8088 4021 8176 4034 8183
TIME...MOT...LOC 0547Z 251DEG 40KT 4067 8172 4037 8174 4018 8174
TAXThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 2:27 AM EDT | Wind Advisory | PBZ | Clarion, Fayette, Forest, Jefferson, Venango, Westmoreland | 17 hr |
| Mar 28, 2:56 AM EDT | Special Weather Statement | PBZ | Mercer | 49 min |
| Mar 28, 1:54 AM EDT | Special Weather Statement | PBZ | Marshall | 36 min |
| Mar 28, 12:58 AM EDT | Special Weather Statement | PBZ | Coshocton, Muskingum | 62 min |
Nearby
Special Weather Statements in Ohio, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.